Alert archive / Missouri / Tornado Warnings in 1999
Tornado Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Jan 17, 1999, 5:27 PM CST for Cape Girardeau County, Missouri. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 17, 1999, 5:27 PM CST (23:27 UTC)
- Expired
- Jan 17, 1999, 5:45 PM CST
- In force
- 18 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Cape Girardeau County, MO
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KPAH 172326 RRA TORPAH MOC031-172345- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 527 PM CST SUN JAN 17 1999 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... CAPE GIRARDEAU COUNTY IN SOUTHEASTERN MISSOURI * UNTIL 545 PM CST * AT 520 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO POSSIBLE TORNADO JUST WEST OF JACKSON OR NEAR TILSIT...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM COULD PRODUCE A TORNADO AT ANY TIME. * SOME LOCATIONS AFFECTED... JACKSON BY 530 PM CST
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Jan 17, 2:05 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 17, 2:05 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 205 PM CST SUN JAN 17 1999 WATER VAPOR IMAGERY SUPPORTS 12Z AVN TRACK OF VORT MAX FM CNTL OK TO SE KS/SW MO BORDER...WHERE PROFILERS SHOW VORT CENTER AT 18Z WITH SE KS PROFILER NDSK1 TURNING TO NW BETWEEN 17Z-18Z. KPAH 88D DEPICTS PRIMARY AXIS OF PCPN MOVING THRU ERN PTNS FA THIS PM...ASSOCIATED WITH H8 WARM FRONT AND WEAK SURFACE REFLECTION OF PRE-CURSING WARM SECTOR. PRIMARY SFC WARM FRONT AT 18Z ANALYZED JUST S OF MO/KY BORDER...WITH SECONDARY PCPN ECHOES DEVELOPING ON KNQA/KPAH 88DS OVER SE MO/NE AR. AM CONCERNED ABOUT DRY PUNCH UNDERNEATH NEWARD PROGESSING VORT MAX...EVIDENT UPON IR/VIS IMAGERY OVER SRN AR. WATER VAPOR SHOWS THIS SLOT...THOUGH NARROW...EXTENDS NWARD THRU MUCH OF MO. 12Z HAND ANALYSIS OF H5/H7/H8 CHARTS ALREADY NICELY DEPICTED THIS LACK OF VERTICAL EXTENT IN ATMOSPHERIC MOISTURE ABOVE H8...UNDERNEATH THE PRIMARY WAVE. THIS HAD IN EFFECT LIMITED PCPN DEVELOPMENT TO LOWER TROPOSPHERIC WARM FRONTAL BOUNDARIES THIS MORNING...WHICH WERE WELL AHEAD OF THE UPPER WAVE. HOWEVER...DYNAMICAL STRENGTH OF VORTICITY MAXIMA AND PASSAGE OF SFC FRONT/TROF WL PRECLUDE A CUT IN POPS...PARTICULARLY CONSIDERING THE LATEST IR ENHANCEMENT OVER SW-SCNTL MO...WHERE TSMS HAVE DEVELOPED. FOR THESE REASONS WILL THEREFORE MAINTAIN AT LEAST LIKELY CATEGORY SHOWERS AND TSMS...AS PRIMARY WARM FRONT PERCHED JUST TO SW AND NOSE OF UPPER JET COULD AID UVM FIELD. WHILE MONDAY SHOULD SEE OVERALL DEPARTURE OF SYSTEM/DECREASE IN CLOUDS...TIME/HEIGHT CROSS SECTIONS ARE SLOW TO SCOUR OUT THE SUB H8 MOISTURE. THIS IS TRUE IN PARTICULAR FOR THE NE PTNS OF THE FA...WHERE WRAP-AROUND MOISTURE COULD ALSO KEEP CLOUDS INTO AT LEAST PART OF THE AFTERNOON. .PAH...NONE. DH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:24 PM CST | Severe Thunderstorm Warning | PAH | Ripley | 51 min |
| Jan 17, 4:22 PM CST | Severe Thunderstorm Warning | PAH | Butler, Ripley | 63 min |
| Jan 17, 5:24 PM CST | Tornado Warning | PAH | Scott | 21 min |
| Jan 17, 5:38 PM CST | Severe Thunderstorm Warning | PAH | Mississippi, New Madrid | 62 min |
Nearby
Tornado Warnings in Missouri, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.